I have been gettting severe cramps in my legs and feet, most often whenn I have been lying down. It was infrequent for a while, but now I get them every morning around 4 am. Back in November I got massive cramps that went all the way up my leg and I passed out on the floor- shins in the front, calves, feet and front upper legs. I have had blood tests and I was only slightly low in Potassium. I take potassium and have tried Calcium-magnesium. I recently added vitamin e and B complex and fish oil. I thought it was dehydration for a while, since I was very thirsty usually right before the attack. I try to drink lots of water. I also usually have to urinate at the same time the cramps come. I have Diabetes and take Avandament, but my sugar numbers aren't too bad. I also have suspected a pinched nerve. I have compressed discs in lower back and the neck. Both my lower back and nexk are always sore. I have had nerve tests with the needles and there is no damage. Tonight I went to the hot tub at the YMCA and to the therapy pool(where I got leg cramps) Now I seem to be getting the cramps during the day. My feet hurt also. My urine numbers back in November were also more than double the highest in Oxalates, uric, phosphurus and every one except Potassium, which was only slightly low. I also thought that the problem was maybe I wasn't getting enough sleep (4-7), so I tried getting more. I went to a kidney doctor about the urine numbers, because I had Kidney stones several years ago.
A year ago, the doctor had me on statin drugs, but I had a reaction to that which cleared up when I stopped it and took CQ10.
I am very frustrated and the cramps in my feet, legs, and thighs are getting me down. Could they come from a pinched nerve? Or other???
I am frustrated
Pinched nerves would probably cause pain with a characteristic distribution rather than cramping, but it is still a possible culprit. Other causes include a primary myopathy which can be diagnosed by doing a muscle biopsy. Uncontrolled uric acid levels can also give rise to this problem. Another possible cause is that this can be a side effect of your diabetes drugs which can cause acidosis and can make muscles easily tired and be prone to cramping. I suggest you discuss these possibilities with your doctor and hopefully be worked up for such conditions. For now, keep yourself hydrated and continue your potassium supplements if potassium levels are still low. Regards and God bless.
I totally understand your frustration as I have gone through the same thing you are. I am not diabetic, but the cramps you are experiencing are of the same magnitude as mine. I completely lose touch with reality when they hit me and nothing I have tried supplement wise has helped stop it. What really scares me is that it doesn't seem to be a big deal to most people, so there aren't alot of doctors that are concerned that your life is in a shambles because the cramps are running your life. The cramps I get are so bad that I swear if I was in the medical field I'd take my legs off just to make it stop. It's THAT bad.
I wish you luck in finding the help you need. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.